Skip to content
Odd fluttering in lower abdomen?
avatar
Matsumorii posted:
I am having a fluttering feeling, very similar to fetal movement, in my lower abdomen. I have been having it for a while (nearly a month) and it is starting to concern me. I had a baby last year, and am still carrying the baby weight, so cannot tell if I am getting bigger or not. My breasts are not getting larger and do not feel tender. My stomach feels firm at times (not always), but I work out and wonder if it could be from that? I have been having a regular, week-long period occuring the first of every month. I am also taking birth control (Trinessa) and have NOT had sex since early January. I took several home pregnancy tests around then to soothe my own paranoia, but even then my fiance and I were playing it safe and were using protection. (and I have been on the birth control for three months so far). So.. any ideas what this could be? I really don't see how it could be possible for me to be pregnant, can I be and still have regular menstrual cycles? They're not heavier or lighter than usual.
Reply
 
avatar
J_Harrison_Hohner responded:
Dear Matsumorii: Given that you are on a birth control pill, having regular "Pill periods", have been abstaining from sex, and have had negative pregnancy tests, I rather doubt that the abdominal fluttering is fetal movement. Some possible causes of a fluttering sensation MIGHT include: muscle tremors in the abdomen, or bowel motility changes (eg irritable bowel syndrome). Given your concern I would really urge you to see your GYN or primary care provider. A brief pelvic exam could easily identify a pregnant uterus, and a focused abdominal exam and history could help to delineate the cause of the flutters. Kudos to you for doing the exercise program! Occasionally one can get muscle twitching from muscle fatigue as in eye lid spasms. Yours, Jane


Helpful Tips

periods
why is my blood dark at the beginning of my period ? More
Was this Helpful?
0 of 1 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.